Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 43, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 25, 2011, 4:08 AM EDT for 4 counties in Florida. It took effect at May 25, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 4:08 AM EDT (08:08 UTC)
- In effect from
- May 25, 2011, 1:00 PM EDT
- Expired
- May 25, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459 WWUS82 KJAX 250808 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 408 AM EDT WED MAY 25 2011 FLZ020>023-030-035-252300- /O.NEW.KJAX.FW.W.0043.110525T1700Z-110525T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST- 408 AM EDT WED MAY 25 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR PORTIONS OF INLAND NORTH FLORIDA DUE TO LOW RHS AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO NEAR 30 PERCENT WITH SUB-CRITICAL VALUES FROM 4 TO 6 HOURS ACROSS INLAND NORTH FLORIDA THIS AFTERNOON. IN ADDITION...ERC VALUES ARE FORECAST TO RANGE FROM 36 TO 39 PERCENT. A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ENYEDI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 25, 3:50 AM EDT, 18 minutes earlier.
Area forecast discussion, May 25, 3:50 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 AM EDT WED MAY 25 2011
...HOT TEMPERATURES CONTINUE TODAY...
.SHORT TERM...PERSISTENT MEAN LAYER RIDGE WILL REMAIN OVER THE
AREA ONE MORE DAY BEFORE SLIDING EAST INTO THE ATLANTIC IN
RESPONSE TO APPROACHING SHORTWAVE TROUGH. HOT TEMPS CONTINUE WITH
HIGHS CLIMBING INTO THE MID 90S INLAND AND NOT AS HOT AT THE
BEACHES DUE TO SELY BREEZES. PWATS ARE ARND 1.2 INCHES OR LESS
AND HAVE NO POPS IN FCST TODAY.
THURSDAY...AWAY FROM THE INFLUENCE OF THE RIDGE...A SWLY FLOW WILL
INCREASE MOISTURE AND SEABREEZES WILL POSSIBLY KICK OFF ISOLD
TSTMS LATE AFTN. TEMPS WILL REMAIN ABOVE NORMAL BUT NOT QUITE AS
HOT.
FRIDAY...ALTHO MODELS BRING THE TROUGH INTO OUR AREA...STRONG
DYNAMICS AND ASSOCIATED COLD FRONT WILL REMAIN N OF THE AREA. EVEN
THOUGH SRN PORTION OF TROUGH WILL BE WEAKER...EXPECT SUFFICIENT
MOISTURE (PWATS ~1.5 INCHES) AND DYNAMICS TO KICK OFF SCTD TSTMS
ESPECIALLY FOR SE GA AND ERN PORTION OF OUR FL ZONES AS WLY
STEERING FLOW PUSHES GULF COAST SBRZ FARTHER INLAND. TEMPS WILL
LIKELY CONTINUE TO BE ABOVE NORMAL WITH ENOUGH BREAKS IN CLOUDS TO
ALLOW HEATING.
.LONG TERM...SATURDAY THROUGH TUESDAY...
LARGE SCALE FEATURES WILL INCLUDE STRENGTHENING ANTICYCLONE JUST
TO THE NORTH WITH BROAD TROUGHINESS TO OUR SOUTH. THE ECMWF TENDS
TO BRING AN UPPER LOW OVER S FL EARLY NEXT WEEK WHICH WOULD
INCREASE MOISTURE OVER OUR SRN TIER...BUT WILL LEAN MORE TO THE
GFS AT THIS POINT. A DEEPENING EASTERLY FLOW REGIME WILL MAINTAIN
A DOMINANT EAST COAST SEABREEZE. THIS PATTERN MAY KICK OFF THE
SUMMER CONVECTIVE SEASON ESPECIALLY FOR NORTH FL WHERE THE
ANTICYCLONE WILL HAVE LESS INFLUENCE.
&&
.AVIATION...TEMPO MVFR POSSIBLE AT VQQ THIS MORNING...OTHERWISE
PREVAILING VFR.
&&
.MARINE...SSE WINDS 10-15 KTS WILL PREVAIL THROUGH SAT WITH COMBINED
SEAS 2-3 FT OR LESS. LATE THIS WEEKEND ESE FLOW WILL DOMINATE WITH A
LONG ELY FETCH EXPECTED TO BRING INCREASING SWELLS WITH COMBINED
SEAS NEAR 4-5 FT POSSIBLE LATE SUN.
&&
.FIRE WX...ERC VALUES ARE EXPECTED TO BE 36-38 THIS AFTN ACROSS OUR
INLAND N FL ZONES FROM BAKER COUNTY SSW TOWARD GILCHRIST WHICH WILL
COINCIDE WITH LOW RHS AROUND 30% FOR 4-6 HRS. ALTHOUGH
MARGINAL...BASED ON FORECAST HAVE OPTED TO ISSUE A RED FLAG WARNING
FOR THESE ZONES. NO HEADLINES ARE EXPECTED ON THURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 96 65 93 66 / 0 0 10 10
SSI 88 71 87 71 / 0 0 0 10
JAX 93 68 91 68 / 0 0 10 10
SGJ 90 69 88 69 / 0 0 10 10
GNV 94 65 92 65 / 0 0 20 20
OCF 94 66 93 66 / 0 0 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR BAKER-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
UNION.
GA...NONE.
AM...NONE.
&&
TRABERT/ENYEDIHazardous weather outlook, May 24, 8:08 PM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 808 PM EDT TUE MAY 24 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260015- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 808 PM EDT TUE MAY 24 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN ELEVATED FIRE DANGER WILL CONTINUE OVER INLAND AREAS ON WEDNESDAY DUE TO LOW RELATIVE HUMIDITY VALUES. SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.